Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 117, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2021, 7:29 PM CDT for Decatur County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska. It was in force for 91 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2021, 7:29 PM CDT (00:29 UTC)
- Expired
- Jun 19, 2021, 9:00 PM CDT
- In force
- 91 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Decatur County, KS, Rawlins County, KS, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 109 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:09 PM CDT | TSTM WND GST 65 | 2 N Atwood, KS | SITE SUNFLOWER AERO INC. |
| Jun 19, 8:25 PM CDT | TSTM WND DMG | 4 N Blakeman, KS | DELAYED REPORT. 3.5-4 INCH TREE BRANCH BLOWN DOWN LAST NIGHT. ESTIMATED TIME BASED ON RADAR AND NEARBY AWOS. 0.60 INCHES OF STORM TOTAL RAINFALL REPORTED. |
| Jun 19, 8:54 PM CDT | TSTM WND GST 73 | 4 S Mccook, NE | SITE KNEMCCOO24. |
| Jun 19, 8:55 PM CDT | TSTM WND GST 67 | 2 E Mccook, NE | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2 E MCCOOK. 58 KNOT (67 MPH) GUST OCCURRED AT 0155 UTC. PK WND 26058/0155. |
| Jun 19, 8:59 PM CDT | TSTM WND GST 67 | 2 E Mccook, NE | ASOS STATION KMCK MCCOOK AIRPORT. |
| Jun 19, 9:00 PM CDT | TSTM WND GST 58 | 7 Ne Oberlin, KS | KANSAS MESONET STATION ERLK1 MEASURED A 10-METER WIND GUST OF 58 MPH AT 0200 UTC. |
| Jun 19, 9:02 PM CDT | TSTM WND GST 68 | 2 E Mccook, NE | ASOS STATION KMCK MCCOOK AIRPORT REPORTED A PEAK WIND GUST OF 59 KNOTS (68 MPH) AT 0202 UTC. PK WND 28059/0202. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890
WUUS53 KGLD 200029
SVRGLD
KSC039-153-NEC087-145-200200-
/O.NEW.KGLD.SV.W.0117.210620T0029Z-210620T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
729 PM CDT Sat Jun 19 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Rawlins County in northwestern Kansas...
Decatur County in northwestern Kansas...
Red Willow County in southwestern Nebraska...
Hitchcock County in southwestern Nebraska...
* Until 900 PM CDT.
* At 729 PM CDT, severe thunderstorms were located along a line
extending from near Wauneta to 14 miles south of St. Francis,
moving east at 45 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Public.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Palisade and Dresden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 10019 4000 10018 3957 10018 3957 10141
4000 10141 4000 10132 4035 10132 4035 10020
TIME...MOT...LOC 0029Z 267DEG 37KT 4038 10138 3957 10174
HAIL...<.75IN
WIND...80MPH
$$
Lundquist2 follow-up statements
327
WWUS53 KGLD 200032
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
732 PM CDT Sat Jun 19 2021
KSC039-153-NEC087-145-200200-
/O.CON.KGLD.SV.W.0117.000000T0000Z-210620T0200Z/
Rawlins KS-Decatur KS-Red Willow NE-Hitchcock NE-
732 PM CDT Sat Jun 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR RAWLINS...DECATUR...RED WILLOW AND HITCHCOCK COUNTIES...
At 731 PM CDT, severe thunderstorms were located along a line
extending from near Wauneta to 14 miles south of St. Francis, moving
east at 45 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Public reported eight to ten inch diameter tree limbs blown
down in Benkelman.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
McCook, Oberlin, Atwood, Trenton, Culbertson, Indianola and Palisade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These thunderstorms will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
&&
LAT...LON 4000 10019 4000 10018 3957 10018 3957 10141
4000 10141 4000 10132 4035 10132 4035 10020
TIME...MOT...LOC 0031Z 267DEG 37KT 4038 10138 3957 10174
HAIL...<.75IN
WIND...80MPH
$$
Lundquist342
WWUS53 KGLD 200134
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
834 PM CDT Sat Jun 19 2021
KSC039-153-NEC087-145-200200-
/O.CON.KGLD.SV.W.0117.000000T0000Z-210620T0200Z/
Rawlins KS-Decatur KS-Red Willow NE-Hitchcock NE-
834 PM CDT Sat Jun 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR RAWLINS...DECATUR...RED WILLOW AND HITCHCOCK COUNTIES...
At 834 PM CDT, severe thunderstorms were located along a line
extending from 12 miles southwest of Stockville to 12 miles north of
Gem, moving east at 45 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Public.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
McCook, Oberlin, Atwood, Trenton, Culbertson, Indianola and Palisade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These thunderstorms will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
&&
LAT...LON 4000 10019 4000 10018 3957 10018 3957 10141
4000 10141 4000 10132 4035 10132 4035 10020
TIME...MOT...LOC 0134Z 267DEG 37KT 4041 10056 3960 10092
HAIL...<.75IN
WIND...80MPH
$$
AWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:42 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 19, 6:42 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Goodland KS 542 PM MDT Sat Jun 19 2021 .SHORT TERM...(This evening through Sunday) Issued at 340 PM MDT Sat Jun 19 2021 There is potential for severe storms this afternoon and evening. As of 3 PM MDT, storms are beginning to develop along and east of I-25. These storms are mostly isolated to scattered in nature; however, as they move east the storms will develop into more of a line. These storms are being driven by shortwaves moving southeast across the Rockies ahead of an approaching cold front on Sunday. The HRRR is handling the event fairly well, especially with the storm mode evolution. MLCAPE values are in the 1000-2000 j/kg range with a veering wind profile. Shear profiles are favorable with 30-40 kts of EBWD and 30-50 kts of 0-6 km shear oriented to the W/WNW. Mid-level lapse rates are range from 8-8.5 C/km across the area, indicating a favorable environment as the storms move across. The main threat this afternoon/evening is damaging winds up to 75 mph and 1-2" hail. The hail threat is expected to diminish while the wind threat increases as the storms move across NW KS and SW NE. With the recent dry conditions, there is potential for blowing dust and reduced visibilities due to strong outflows from the storms. A brief tornado can't be ruled out; however, confidence is fairly low. Locally heavy rainfall is possible, especially along the KS/NE border. Given the storm motion and recent dry conditions, I'm not expecting flash flooding to be much of an issue. The storms are expected to exit the area around midnight. Overnight lows are expected to be in the upper 50s to upper 60s tonight with winds shifting to the SW then W behind the line of storms at 10-15 mph. Sunday, a cold front is expected to move southeast across the area during the morning to early afternoon. As this front moves through, winds are expected to increase to 15-25 mph as they shift to the north. A few weak disturbances are expected to move across the High Plains behind the front, which will boost precipitation chances for the late afternoon and evening hours. Thunderstorms are possible; however, the severe threat is fairly low. Showers and storms are expected to impact the area through the overnight hours. Temperatures will be slightly cooler tomorrow, thanks to the cold front, with highs in the 80s to lower 90s and lows in the 50s. .LONG TERM...(Monday through Saturday) Issued at 335 PM MDT Sat Jun 19 2021 NW flow aloft will prevail at the beginning of the long term period.. on the eastern periphery of an upper level ridge over the Rockies and Intermountain West. Flow aloft will back to the west by mid-week as the ridge shifts ESE to the Southern Plains. Split flow aloft is anticipated over the western CONUS by the end of the week.. as an upper level low stalls invof the central Pacific Coast. Expect increasing temperatures Tue-Wed.. as heights rise in assoc/w the ridge progressing from the Rockies to the Southern Plains. Temperatures will level off or slightly cool by late week. At this time, precipitation chances appear very low.. though uncertainty increases considerably by late week into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 542 PM MDT Sat Jun 19 2021 Vfr conditions are initially forecast at both KGLD and KMCK terminals at the start of the TAF period. The main impact this evening will be a line of thunderstorms pushing through the region from west to east. Timing may need to be adjusted, but current thinking is storms will make it to KGLD around 02z and KMCK around 03z, bringing a brief period of very strong winds and reduced visibilities due to rainfall. Beyond this, conditions will improve overnight, with decreasing clouds as well as light and variable winds. A cold front brings gusty north winds to both sites by mid morning Sunday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...VINCENT AVIATION...JBH
Hazardous weather outlook, Jun 19, 5:59 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 459 PM MDT Sat Jun 19 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-202300- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 459 PM MDT Sat Jun 19 2021 /559 PM CDT Sat Jun 19 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... A Severe Thunderstorm Watch is in effect until 9 PM MDT for eastern Colorado. Additionally, a second Severe Thunderstorm Watch is in effect for northwest Kansas and southwest Nebraska until 11 PM MDT or midnight CDT. Isolated to scattered thunderstorms will evolve into a line of storms as it tracks eastward into Kansas and Nebraska during the evening. Isolated severe thunderstorms capable of producing strong damaging wind gusts up to 75 mph and large hail are anticipated, mainly between 5 PM and 11 PM MDT. If storms coalesce and evolve into a squall line, widespread and/or significant wind damage may be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Hot and dry conditions are expected to return on Wednesday and Thursday with high temperatures in the 90s to lower 100s possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. Please send any reports to us via phone, email, or social media.
In the hours before
Local storm report, Jun 19, 6:19 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST 7 NW ECKLEY 40.18N 102.58W
06/19/2021 M75 MPH YUMA CO MESONET
STATION ECKLEYGPCC REPORTS 75 MPH WIND GUST.
&&
KAKLocal storm report, Jun 19, 6:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 8 NE YUMA 40.20N 102.60W
06/19/2021 M60 MPH YUMA CO PUBLIC
STATION RDMCATTLE REPORTED 60 MPH WIND GUST.
&&
KAKLocal storm report, Jun 19, 6:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 2 NW WRAY 40.10N 102.25W
06/19/2021 M59 MPH YUMA CO AWOS
AWOS STATION K2V5 2 NW WRAY.
&&
KAKLocal storm report, Jun 19, 7:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 1 W WRAY 40.08N 102.24W
06/19/2021 YUMA CO PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
KAKLocal storm report, Jun 19, 7:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 4 E FIRSTVIEW 38.81N 102.46W
06/19/2021 M60 MPH CHEYENNE CO MESONET
UP723 REPORTED 60MPH GUST.
&&
KAKLocal storm report, Jun 19, 7:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 5 SSE WRAY 40.02N 102.18W
06/19/2021 M61 MPH YUMA CO PUBLIC
SITE FIXFARM REPORTED 61MPH GUST.
&&
KAKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:00 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 60 min |
| Jun 19, 7:34 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 86 min |
| Jun 19, 7:59 PM CDT | Special Weather Statement | GLD | Wallace | 31 min |
| Jun 19, 8:54 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Rawlins | 66 min |
| Jun 19, 9:01 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 89 min |
| Jun 19, 9:25 PM CDT | Special Weather Statement | GLD | Greeley | 35 min |
| Jun 19, 9:48 PM CDT | Special Weather Statement | GLD | Logan | 27 min |
| Jun 19, 10:04 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 26 min |
| Jun 19, 10:28 PM CDT | Special Weather Statement | GLD | Norton | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.